Aspirin/Caffeine/Propoxyphene Generic Name:
Aspirin/Caffeine/Propoxyphene (AS-pir-in/ka-FEEN/proe-POX-ih-feen)Brand Name:
Aspirin/Caffeine/Propoxyphene should not be used by people who are suicidal or who easily become addicted to medicines, alcohol, or other substances. Do not take more of Aspirin/Caffeine/Propoxyphene than the dose your doctor prescribed. Taking excessive doses of Aspirin/Caffeine/Propoxyphene by itself, with other medicines, or with alcohol may cause serious side effects and could be fatal. Limit the amount of alcohol you drink while you are taking Aspirin/Caffeine/Propoxyphene . Tell your doctor if you have a history of any substance abuse, mood or mental disorders, suicidal thoughts or attempts, or if you take any medicines that cause drowsiness such as tranquilizers, sleep medicines, muscle relaxers, or antidepressants.
Aspirin/Caffeine/Propoxyphene is used for:
Relieving mild to moderate pain with or without fever.
Aspirin/Caffeine/Propoxyphene is a combination narcotic analgesic, caffeine, and salicylate. The narcotic analgesic works in the brain to decrease pain. The salicylate and caffeine help to increase the pain relief.
Do NOT use Aspirin/Caffeine/Propoxyphene if:
- you are allergic to any ingredient in Aspirin/Caffeine/Propoxyphene
- you have had a severe allergic reaction (eg, severe rash, hives, difficulty breathing, dizziness) to a salicylate (eg, salsalate) or a nonsteroidal anti-inflammatory drug (NSAID) (eg, ibuprofen, naproxen, celecoxib)
- you have hemophilia, severe bleeding, or decreased blood platelet levels (thrombocytopenia)
- you have severe diarrhea caused by antibiotic use (pseudomembranous colitis) or poisoning
- the patient is a child with the flu, chickenpox, or Von Willebrand disease
- you are taking heparin or sodium oxybate (GHB)
Contact your doctor or health care provider right away if any of these apply to you.
Before using Aspirin/Caffeine/Propoxyphene :
Some medical conditions may interact with Aspirin/Caffeine/Propoxyphene . Tell your health care provider if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have prostate problems, liver problems (eg, hepatitis), or kidney problems
- if you have a history of alcohol or drug abuse or dependence, depression, anxiety, trouble sleeping, have ever seriously considered suicide, or if you regularly consume alcohol
- if you have had a head injury; increased pressure, growths, or bleeding in your brain; stroke; or seizures
- if you have a history of stomach or intestinal problems (eg, inflammation, ulcers, heartburn, stomach pain), urinary problems, bleeding problems, growths in the nose, Kawasaki syndrome, rheumatoid arthritis, low levels of vitamin K in your blood, or you have had abdominal surgery
- if you have lung or breathing problems (eg, asthma), diabetes, thyroid problems, heart problems, certain blood problems (porphyria), the flu, chickenpox, or hives
Some MEDICINES MAY INTERACT with Aspirin/Caffeine/Propoxyphene . Tell your health care provider if you are taking any other medicines, especially any of the following:
- Anticoagulants (eg, warfarin), clopidogrel, or heparin because side effects, including an increased risk of bleeding, may be increased by Aspirin/Caffeine/Propoxyphene
- Carbamazepine because the risk of severe side effects and toxicity, including nausea, vomiting, loss of coordination, and involuntary eye movements, may occur
- Quinolone antibiotics (eg, ciprofloxacin) because the actions and side effects of Aspirin/Caffeine/Propoxyphene may be increased
- Antidepressant medicines (eg, amitriptyline, phenelzine), anticonvulsants (eg, phenobarbital, phenytoin), barbiturate anesthetics (eg, thiopental), antidiabetic medicines (eg, glyburide, insulin, nateglinide), carbonic anhydrase inhibitors (eg, acetazolamide), cimetidine, HIV protease inhibitors (eg, ritonavir), methotrexate, NSAIDs (eg, ibuprofen, celecoxib), terfenadine, theophylline, or valproic acid because side effects may be increased by Aspirin/Caffeine/Propoxyphene
- Naltrexone because the effectiveness of Aspirin/Caffeine/Propoxyphene may be decreased
- Sodium oxybate (GHB) because side effects, including increased risk of sleep duration and drowsiness leading to unresponsiveness and coma, may be increased by Aspirin/Caffeine/Propoxyphene
- Angiotensin-converting enzyme (ACE) inhibitors (eg, enalapril), probenecid, or sulfinpyrazone because the effectiveness may be decreased by Aspirin/Caffeine/Propoxyphene
This may not be a complete list of all interactions that may occur. Ask your health care provider if Aspirin/Caffeine/Propoxyphene may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Aspirin/Caffeine/Propoxyphene :
Use Aspirin/Caffeine/Propoxyphene as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Aspirin/Caffeine/Propoxyphene may be taken with or without food. If stomach upset occurs, take with food to reduce stomach irritation. Taking it with food may not decrease the risk of stomach or bowel problems (such as bleeding or ulcers) that may occur while taking Aspirin/Caffeine/Propoxyphene .
- Aspirin/Caffeine/Propoxyphene comes with an additional patient leaflet. Read it carefully and reread it each time you get Aspirin/Caffeine/Propoxyphene refilled.
- Take Aspirin/Caffeine/Propoxyphene with a full glass of water.
- Do not take more than your prescribed dose or take Aspirin/Caffeine/Propoxyphene for longer than prescribed by your health care provider.
- If you miss a dose of Aspirin/Caffeine/Propoxyphene and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Aspirin/Caffeine/Propoxyphene .
Important safety information:
- Aspirin/Caffeine/Propoxyphene may cause drowsiness or dizziness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Aspirin/Caffeine/Propoxyphene . Using Aspirin/Caffeine/Propoxyphene alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- If you experience dizziness, drowsiness, nausea, or vomiting, it may help to lie down.
- Use of alcohol with Aspirin/Caffeine/Propoxyphene may cause serious side effects. Limit your intake of alcohol while taking Aspirin/Caffeine/Propoxyphene . If you drink alcohol every day, do not take Aspirin/Caffeine/Propoxyphene without talking to your health care provider first. The combination of Aspirin/Caffeine/Propoxyphene and alcohol may cause liver damage.
- Make sure your health care provider knows if you are taking tranquilizers, sleep aids, antidepressant medicines, antihistamines, or any other medicines that may make you sleepy. The combination of these products with Aspirin/Caffeine/Propoxyphene may lead to serious side effects, including death.
- Aspirin/Caffeine/Propoxyphene may cause stomach bleeding. Alcohol use combined with Aspirin/Caffeine/Propoxyphene may increase your risk for stomach bleeding.
- Aspirin/Caffeine/Propoxyphene may reduce the number of clot-forming cells (platelets) in your blood. To prevent bleeding, avoid situations in which bruising or injury may occur. Report any unusual bleeding, bruising, blood in stools, or dark, tarry stools to your doctor.
- Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Aspirin/Caffeine/Propoxyphene .
- Aspirin/Caffeine/Propoxyphene may be habit-forming. Do not take more than the dose prescribed by your doctor or take Aspirin/Caffeine/Propoxyphene for a longer period of time than prescribed by your doctor.
- Diabetes patients - Aspirin/Caffeine/Propoxyphene may affect your blood sugar. Check blood sugar levels closely and ask your doctor before adjusting the dose of your diabetes medicine.
- Aspirin/Caffeine/Propoxyphene contains aspirin, which has been linked to Reye syndrome. Do not give Aspirin/Caffeine/Propoxyphene to children or teenagers during or after chickenpox, flu, or other viral infections without checking with your doctor or pharmacist.
- Aspirin/Caffeine/Propoxyphene contains aspirin. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains aspirin or an NSAID (eg, ibuprofen). If it does or if you are uncertain, contact your doctor or pharmacist.
- Aspirin/Caffeine/Propoxyphene contains caffeine. Avoid large amounts of caffeine-containing foods and beverages, such as coffee, tea, cocoa, cola drinks, and chocolate, while you are taking Aspirin/Caffeine/Propoxyphene .
- Use Aspirin/Caffeine/Propoxyphene with caution in the ELDERLY because they may be more sensitive to its effects.
- Use Aspirin/Caffeine/Propoxyphene with extreme caution in CHILDREN. Use of Aspirin/Caffeine/Propoxyphene is not recommended in CHILDREN younger than 12 years of age. Safety and effectiveness in this age group have not been confirmed.
- PREGNANCY and BREAST-FEEDING: If you become pregnant, discuss with your doctor the benefits and risks of using Aspirin/Caffeine/Propoxyphene during pregnancy. Avoid using Aspirin/Caffeine/Propoxyphene during the last 3 months of pregnancy due to the potential for fetal harm or complications during delivery. Aspirin/Caffeine/Propoxyphene is excreted in breast milk. If you are or will be breast-feeding while you are using Aspirin/Caffeine/Propoxyphene , check with your doctor or pharmacist to discuss the risks to your baby.
When used for long periods of time or at high doses, Aspirin/Caffeine/Propoxyphene may not work as well and may require higher doses to obtain the same effect as when originally taken. This is known as TOLERANCE. Talk with your doctor if Aspirin/Caffeine/Propoxyphene stops working well. Do not take more than prescribed.
Aspirin/Caffeine/Propoxyphene can cause DEPENDENCE if taken in higher doses than recommended by your health care provider or over a long period of time. Take Aspirin/Caffeine/Propoxyphene exactly as prescribed by your health care provider. If you suddenly stop taking Aspirin/Caffeine/Propoxyphene , you may experience WITHDRAWAL symptoms including anxiety; diarrhea; fever, runny nose, or sneezing; goosebumps and abnormal skin sensations; nausea; pain; rapid heartbeat; rigid muscles; seeing, hearing, or feeling things that are not there; shivering or tremors; sweating; trouble sleeping; and vomiting.
Possible side effects of Aspirin/Caffeine/Propoxyphene :
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Constipation; dizziness; drowsiness; lightheadedness; nausea; vomiting.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); anxiety; black or bloody stools; cold or clammy skin; confusion; decreased urination; excessive sweating; hallucinations; hearing loss; loss of appetite; loss of consciousness; mental or mood changes; ringing in the ears; seizures; severe drowsiness or dizziness; severe or persistent stomach pain or heartburn; unusual bruising or bleeding; vision changes; vomit that looks like coffee grounds; weakness; yellowing of the skin or eyes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include anxiety; confusion; dilated pupils; fast or irregular heartbeat; increased sweating; muscle pain; ringing in the ears; severe or persistent drowsiness, dizziness, nausea, or vomiting; slow or difficult breathing; weakness.Proper storage of Aspirin/Caffeine/Propoxyphene :
Store Aspirin/Caffeine/Propoxyphene at room temperature, between 68 and 77 degrees F (20 and 25 degrees C), in a tightly closed container. Store away from heat, moisture, and light. Brief storage at temperatures between 59 and 86 degrees F (15 and 30 degrees C) is permitted. Keep Aspirin/Caffeine/Propoxyphene out of the reach of children and away from pets.
- If you have any questions about Aspirin/Caffeine/Propoxyphene , please talk with your doctor, pharmacist, or other health care provider.
- Aspirin/Caffeine/Propoxyphene is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Aspirin/Caffeine/Propoxyphene . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.